Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does Uroscol 300 cause increase in SGOT and SGPT levels ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11659 Questions
hi doctor,my father is on medication for hepatitis a. he is taking ursocol 300.His bilirubin count has come down.But his sgot and sgpt counts have again increased after initially decreasing.Is the increased count because of ursocol?
Posted Sat, 21 Apr 2012 in Medicines and Side Effects
Follow-up: Does Uroscol 300 cause increase in SGOT and SGPT levels ? 1 minute later
Can my father take liv-52 along with the prescribed medicines?
Answered by Dr. Rakhi Tayal 9 minutes later

Thanks for writing to us.

Ursocol is a drug which increases conjugated bilirubin and helps in excretion of bile and cholesterol from our body thus decreasing the jaundice. It is not metabolised in liver and is the only FDA approved drug for primary liver cirrhosis.

It decreases the raised liver enzyme levels back to normal.

The levels of SGOT and SGPT may wax and wane in acute hepatitis. They do take at least 15 days to settle back to normal after the infection has subsided.

Yes, your father can safely take LIV-52 along with the prescribed medicines as LIV-52 is a hepatoprotective and will only help in early remission of hepatitis but please do discuss this with your treating doctor who has analysed the problem better.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor